Arkansas, 2004Damaging Wind in Arkansas, June 2, 2004
June 2, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 4:32 PM CST, 58 minutes earlier.
Area forecast discussion, Jun 2, 4:32 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT WED JUN 2 2004
.DISCUSSION...
A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN TWO
THIRDS OF THE FOUR STATE AREA. AN UPDATED SET OF ZONES WILL BE
ISSUED SHORTLY. STRONG TO SEVERE STORMS ARE EXPECTED TO CONTINUE TO
MARCH SOUTH SOUTHEAST THROUGH MUCH OF THE FOUR STATE AREA THIS
EVENING.
PRELIMS ARE NEXT...
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 85 67 87 / 40 50 30 20
MLU 68 85 67 86 / 50 50 30 20
TXK 67 83 65 86 / 50 50 20 20
TYR 68 84 67 87 / 50 50 30 20
LFK 70 86 69 88 / 40 50 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03
Hazardous weather outlook, Jun 2, 11:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED JUN 2 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL
OKLAHOMA AND NORTH TEXAS ALONG AND AHEAD OF THE DRYLINE THIS
AFTERNOON...AS A SERIES OF UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST
TOWARDS THE REGION. THIS ACTIVITY COULD THEN SPREAD INTO SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS LATE THIS
AFTERNOON...AS A WEAK FRONTAL BOUNDARY DROPS SOUTH TOWARDS THE RED
RIVER VALLEY OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THE
ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE...AND ANY STORMS THAT
DEVELOP ALONG THE BOUNDARY OR MOVE INTO THE REGION FROM THE WEST
COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND
VERY HEAVY RAINFALL. THE BOUNDARY WILL SLOWLY NUDGE ITS WAY SOUTH
INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT...WITH ADDITIONAL
THUNDERSTORMS DEVELOPING ALONG THE FRONT AND DRY LINE INTERSECTION
LATE TONIGHT...WITH REDEVELOPMENT OCCURRING FARTHER EAST INTO
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THESE
THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH DAMAGING WINDS...LARGE
HAIL...AND VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE WEAK FRONTAL BOUNDARY WILL SLOWLY NUDGE SOUTH THROUGH THE
REMAINDER OF NORTHEAST TEXAS AND NORTH LOUISIANA BEFORE STALLING OUT
SOMEWHERE SOUTH OF THE INTERSTATE 20 CORRIDOR. ALTHOUGH IT APPEARS
THAT THE MOST ACTIVE SEVERE WEATHER THREAT WILL REMAIN WEST OF THE
REGION OVER NORTHERN TEXAS...CONTINUED UPPER LEVEL DISTURBANCES
MOVING OVER THE REGION ATOP THE FRONTAL BOUNDARY COULD HELP TO
INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THURSDAY. GIVEN THE
MOIST AIR MASS IN PLACE...AND POSSIBLY SOME HEATING THAT MAY OCCUR
DURING THE DAY WHICH COULD FURTHER DESTABILIZE THE ATMOSPHERE...SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE THURSDAY...PRODUCING LARGE
HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
15
In the hours before
Local storm report, Jun 2, 4:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM DOWNBURST 5 E PICKENS 34.40N 94.94W
06/02/2004 MCCURTAIN OK PUBLIC
TREES DOWN BLOCKING HIGHWAY BETWEEN PICKENS AND BATTIEST.
&&
LHLocal storm report, Jun 2, 4:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0537 PM DOWNBURST BATTIEST 34.40N 94.93W
06/02/2004 MCCURTAIN OK PUBLIC
TIN ROOF PEELED OFF BARN IN BATTIEST.
&&
LHThunderstorm Wind, Howard
- When
- June 2, 5:30 PM CST
- Where
- Howard County, 12 mi N of Nashville
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.100, -93.850
Gust measured by Cooperative Observer six miles south of New Hope, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403565.